MAUDE Adverse Event Report: EXACTECH, INC. CR TIBIAL INSERT SZ3, 15MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED

EXACTECH, INC. CR TIBIAL INSERT SZ3, 15MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED
Model Number CR TIBIAL INSERT SZ3, 15MM
Medical Device Problem Code Naturally Worn (2988)
Health Effect - Clinical Codes Failure of Implant (1924); Pain (1994); Osteolysis (2377); Swelling/ Edema (4577)
Date of Event 09/28/2022
Type of Reportable Event Serious Injury
Event or Problem Description
As reported, this 66 y/o male patient had both right and left primary cr tka's done in 2012.Approximately eleven years post left tka, patient presented to the surgeon's office with the start of left knee pain, stiffness, and swelling.The patient was scheduled for a revision left tka possible poly swap.The surgeon did not want the issue to persist or potentially cause more damage if there is poly wear/failure happening.The surgeon opened the knee, there was obvious lysis of the tissues and capsule.The surgeon performed a synovectomy and removed all the visibly affected tissue.The surgeon exposed the patella and it showed to be worn.The surgeon felt the patella needed to be removed and replaced.Upon removal and examination, the poly showed to be delaminated and showed pitting over the articular surface.There was some discoloration of the poly as well.There were obvious pieces that were floating in the joint.The surgeon and assistants removed all the pieces they could see and then heavily irrigated the knee joint.The surgeon then used a tamp to test and hit on the femoral and tibia components.Checking to make sure they are or are not loose.The femur and tibia components showed to be well fixed.The patient left the operating room (or) stable.The devices are available for evaluation.As of note" the patient has now had both his right and left knee revised due to poly issues and wear".
 
Additional Manufacturer Narrative
Concomitant medical products: cemented cr femoral sz 3 (cat# 200-01-03 / serial# (b)(4).Cemented finned tib.Tra sz 3f/3t (cat# 200-04-33 / serial# (b)(4).Inset patella 26mm (cat# 200-05-26 / serial# (b)(4).Additional information, including the product investigation, will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
Section d4: serial number; expiration date, section d10: concomitant medical products (serial numbers), section h4: device manufacture date.Section d10: concomitant medical products inset patella 26mm (cat# 200-05-26 / serial# (b)(6)), cemented cr femoral sz 3 (cat# 200-01-03 / serial# (b)(6)), cemented finned tib.Tra sz 3f/3t (cat# 200-04-34 / serial# (b)(6)).
 
Additional Manufacturer Narrative
After further review of additional information received the following sections g3, g6, h2, h3 and h6 have been updated accordingly.(h3) the revision reported was likely the result of malalignment between the femoral and tibial components, instability, third body wear, patient-related conditions, or any combination of these possibilities after being implanted for over 10 years, which led to wear of the polyethylene components.The most probable root cause associated with the reported event of ¿prosthesis wear¿ is associated with material damage to a surface, usually involving progressive loss or displacement of material, due to relative motion between that surface and a contacting substance or substances.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay corrected information.The following sections were corrected: b5 (report #1 of 2), d8, d9, e4 (remove erroneous entry from initial report), h6 clinical codes, component code, types of investigation, investigation findings and investigation conclusion., h10, h11.H10: multiple mdr reports were filed for this event, please see associated report: 1038671-2026-00310.The revision reported was likely the result of malalignment between the femoral and tibial components, instability, third body wear, patient-related conditions, or any combination of these possibilities after being implanted for over 10 years, which led to wear of the polyethylene components.If any further information is obtained that would change or alter any information provided, a supplemental report will be filed accordingly.

Brand Name
CR TIBIAL INSERT SZ3, 15MM
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer Contact
ashley harris
2320 nw 66 court
gainesville, FL 32653
3523771140
MDR Report Key15633262
Report Number1038671-2022-01333
Device Sequence Number5960771
Product Code JWH
UDI-Device Identifier10885862040275
UDI-Public10885862040275
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K932776
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2012
Device Explanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Remedial Action Recall
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 03/23/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/07/2018
Device Model NumberCR TIBIAL INSERT SZ3, 15MM
Device Catalogue Number200-23-15
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/10/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/30/2022
Supplement Date Received by Manufacturer05/10/2023
07/25/2023
03/12/2026
Initial Report FDA Received Date10/19/2022
Supplement Report FDA Received Date06/07/2023
08/22/2023
03/23/2026
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/08/2010
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-0019-2022
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CEMENTED CR FEMORAL SZ 3; CEMENTED FINNED TIB. TRA SZ 3F/3T; SEE H11
Outcome Attributed to Adverse Event Required Intervention;
Patient Age66 YR
Patient SexMale
Patient Weight107 KG